It is currently Sat Aug 19, 2017 9:16 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
PostPosted: Wed Jun 23, 2010 1:36 am 
Offline
Average Poster
Average Poster

Joined: Wed Jun 23, 2010 12:39 am
Posts: 6
Hello Everyone,

This is my first time posting here ... I found this site a couple of days ago and have been reading thru many different threads and decided, hoped, that perhaps, I too, could benefit from sharing here.

It is very late and I'm going to be kinda brief for right now, but I really want you all to know I'm here and am planning on relying on information, advice, support ... anything and everything to get thru this.

I :say I wasn't exactly wanting to start this taper yet, but have no other choice. Unfortunately, I have terrible side effects due to Suboxone. I want to make it very clear, it saved my life!!! Opiates were my thing and consumed every minute of every day for 5 plus years ... June 20 was 1 year on Suboxone and have had great success other than lots of physical issues. Firstly, I think I have been overmedicated ... When I was discharged from the hospital, I was on 32 mg ... I found a Dr. and about 3 months after that, we took it down to 24 mg. That's the dose I've been on for the last 9 months or so. The problem is I'm having extreme swelling in both legs and feet. My primary care actually put me in the hopital for about 7 days and did every test possible and there is nothing else wrong with me that would cause this. I also nod out constantly. I fall asleep in chairs, the toilet haha but not really! I wake up and see that I've been asleep somewhere for 2 or 3 hrs. which is really starting to take a toll on my body! I've had 2 spinal surgeries and also have been diagnosed with Fibromyalgia and Suboxone has also helped me with the pain resulting from all of that. Okay, so I think I've included the important stuff for now, so the reason for my post is simply I'm scared to death to go off of Suboxone and am not sure how to do it. As I said, I was on 24 mg and the first cut I made three days ago was to just elimate 1 pill all together, so now I'm at 16 mg. I've read alot here and decided that actually is a pretty substantial dose so I feel pretty ok with 2 a day. I don't know how long I should day at 2 and when I dose down again what that amount should be? I will say I don't know how comfortable I feel working with the NP I go to because she prescribed something for me because of all the nodding out and the pharmacist told me that the med shouldn't even be taken with Suboxone and also I just know you all have been thru it, lived it and KNOW it first hand so I so very much wanna hear from all of you and hopefully have the support I so desperately need. Ya know, sometimes it's so hard to ask for help, but just now, doing it, I already feel better :) Thank you so much for listening and I hope to hear from someone, please ...


Top
 Profile  
 
 Post subject:
PostPosted: Wed Jun 23, 2010 9:00 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Hi takingitallback and a warm welcome to the forum. I hope you find the support you are looking for here - I know I did. This forum has become a huge part of my recovery.

Ok - on tapering down. First of all, like you I have fibro and I take between 16-24 mg per day (8 mg two or three times per day). I don't have any problems with "nodding off" though - maybe I'm lucky? Since I'm still on sub what I'm saying is NOT based on personal experience - just what I've picked up from the scores of people on this forum. Many say that tapering down from approximately 24 to say 4 mg can be relatively painless. However, that doesn't mean you should do it quickly. Everyone is different, but based on what I've read, I'd say stay on the 16 mg for a few to several weeks before making the next drop to, say, 12 mg. The longer and slower the taper you do the less problems or w/d symptoms you should expect. People say that don't feel dosage drops until going below 4 mg.

In April I had surgery and because of that I tapered down my dose from 24 to 4 mg in less than 2 weeks. I found it to be difficult. What I also found is that at those lower dosages, all my fibro pain came back. What do you plan on doing for your pain once you're off the sub? One of the reasons I'm staying on it is because I have no other pain control options. I'm just wondering what other options you have. Have you considered just taking your dose down somewhat until the side effects subside a bit and staying there? Just a thought I had.

Again, welcome to the forum, good luck with the taper, and keep us posted. We're glad you're here.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Wed Jun 23, 2010 11:20 am 
Hi and welcome to the forum. It's a great place for information and support. It's funny you mentionned swelling, because just yesterday I noticed my ankles were swollen. The only other time I experienced this was the day after giving birth (almost 7 years ago). This is my first summer on Sub, having started in October. So I'm wondering if the combination of heat and Sub is causing it? Nothing else has changed. I'm also struggling with sleepiness. This is my kids' first week of summer vacation and I've been sleeping until around 10:00 every morning! At first I thought it was just catch up sleep, but now I can' seem to snap out of it , even though I go to bed at a reasonable hour.
Anyway, like Mel said, I don't think I would consider going off Sub completely, after all it has done for me. I'm slowly reducing my dose to see if the side effects subside. Good luck to you and keep posting.
Lilly


Top
  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group